• i have tall cell thyroid cancer went threw I131 7 weeks ago my platlets are dropping down my nails have turn blue my red blood went down

    Asked by ILDenlou on Sunday, September 23, 2012

    i have tall cell thyroid cancer went threw I131 7 weeks ago my platlets are dropping down my nails have turn blue my red blood went down

    has this happened to anyone please let me know what happened

    4 Answers from the Community

    4 answers
    • nancyjac's Avatar
      nancyjac

      Those are all pretty common side effects for most chemo drugs for most types of cancer. If they get too low to continue treatment, a platelet transfusion or infused iron are options. The nails will return to normal after chemo is completed.

      over 4 years ago
    • Reel's Avatar
      Reel

      I'm assuming you are not on chemo. If you are not, then this is not a normal reaction. You need to work with your doctors to find out what is going on. Never heard of this after RAI. I assume you are working with a endocrinologist. Better find someone else to help.

      over 4 years ago
    • Tracy's Avatar
      Tracy

      This is not something that I have seen with the Iodine treatment. I became exhausted and my skin and hair was really dry but this looks pretty extreme. Are you being seen by an Endocrinologist as well as an Oncologist? Take care, Tracy

      over 4 years ago
    • nancyjac's Avatar
      nancyjac

      From http://www.medicinenet.com/sodium_iodide_i_131/article.htm

      SIDE EFFECTS: The side effects commonly seen with sodium iodide I 131 treatment are mild with the smaller doses given for hyperthyroidism but may be more severe with the larger doses given for thyroid cancer. Sodium iodide I 131 may cause suppression of the bone marrow, resulting in anemia, and reductions in white blood cells and platelets. It also may cause acute leukemia.

      Even though I131 is usually taken orally and is radioactive, it is still a systemic chemical that affects blood cells causing a drop in blood cell counts, just like other chemotherapy drugs.

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more tall cell, papillary carcinoma questions.  Also, don't forget to check out our Tall Cell, Papillary Carcinoma page.